Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 71, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2003, 6:49 PM CDT for Giles County, Lawrence County, Lewis County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 29, 2003, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 116 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 292349
SVRBNA
TNC055-099-101-300030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT TUE APR 29 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GILES COUNTY IN TENNESSEE
NORTHERN LAWRENCE COUNTY IN TENNESSEE
LEWIS COUNTY IN TENNESSEE
* UNTIL 730 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS IN EXTREME NORTHERN GILES COUNTY...NEAR WACO...
AND BETWEEN GORDONSBURG...IN LEWIS COUNTY...AND HENRYVILLE...IN
LAWRENCE COUNTY. THE STORMS WERE DRIFTING SLOWLY TO THE SOUTH.
* THE SEVERE THUNDERSTORMS ARE MOVING VERY LITTLE AND WILL AFFECT
THE SAME GENERAL AREAS THROUGH 730 PM.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS. DUE TO THE SLOW MOVEMENT...THE STORMS ARE
ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND UP TO AN INCH
OF RAIN IN A SHORT PERIOD OF TIME. SUCH RAINS WILL CAUSE PONDING
OF WATER IN LOW LYING AREAS.
&&
LAT...LON 3551 8754 3525 8748 3522 8705 3534 8701
3540 8721 3554 8735
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:00 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 29, 2:00 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT TUE APR 29 2003 CURRENT SURFACE ANALYSIS SHOWING QUASI-STATIONARY BOUNDARY UP ACROSS THE SOUTHERN OH VALLEY...WITH VERY WEAK TROF AXIS HOLDING NEAR THE KY/TN BORDER. ONLY ISOLATED CONVECTION OCCURRING ACROSS THE REGION. WEAK TROF AXIS JUST NEAR THE CWA LOOKING TO FILL TONIGHT AS OH VALLEY BOUNDARY BECOMES BETTER DEFINED AND SLIPS FURTHER NORTH. UL FORCING ACROSS THE AREA REMAINS WEAK...AND WITH MORE FAVORABLE LL CONVERGENCE SHIFTING NORTHWARD AS WELL...CONVECTION TONIGHT MOST LIKELY TO STAY ISOLATED IN NATURE. PLAN ONLY SMALL POPS TONIGHT. NOT REALLY A WHOLE LOT OF CHANGE IN THE PICTURE FOR THE REMAINDER OF THE NEAR TERM. BERMUDA TYPE HIGH BECOMES DOMINANT AT LLS WHILE ULS PUSH MAIN STORM TRACK WELL NORTH AND WEST OF THE MID-SOUTH. THUS EXPECT MORE WARM SECTOR TYPE ISOLATED-SCATTERED CONVECTION THROUGH THURSDAY. PLAN TO LEAVE POPS OUT ALTOGETHER WEDNESDAY NIGHT AT THIS TIME. BNA BB 062/086 063/085 062 2213 CSV BB 057/080 059/078 058 2313 07 .BNA...NONE.
Hazardous weather outlook, Apr 29, 5:30 AM CDT, 13 hours 19 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AS THE ATMOSPHERE BECOMES MORE UNSTABLE...THE CHANCES FOR CONVECTIVE WEATHER WILL INCREASE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK...BUT THE BEST CHANCE FOR CONCENTRATED THUNDERSTORM ACTIVITY WILL BE WITH A FRONTAL PASSAGE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
In the hours before
Local storm report, Apr 29, 5:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM CENTREVILLE TN 3/4 INCH HAIL
04/25/03 HICKMAN AT 541 PM CDT 3/4 INCH
SIZE HAIL WAS REPORTED IN
THE HILLTOP COMMUNITY.
REPORTED BY SHERIFFS
DISPATCH.
FERRELLLocal storm report, Apr 29, 6:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
ISSUED BY NWS MORRISTOWN TN
627 PM CDT TUE APR 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM 5W LEBANON TN 3/4 INCH HAIL
04/25/03 WILSON REPORTED BY SHERIFFS
DISPATCH.
FERRELLThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 37 min |
| Apr 29, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 34 min |
| Apr 29, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 45 min |
| Apr 29, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 42 min |
| Apr 29, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 34 min |
| Apr 29, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 50 min |
| Apr 29, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 27 min |
| Apr 29, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 46 min |
| Apr 29, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.